Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 49, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 20, 2016, 3:18 PM CDT for Irion County, Schleicher County, Tom Green County, Texas. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2016, 3:18 PM CDT (20:18 UTC)
- Expired
- Apr 20, 2016, 3:45 PM CDT
- In force
- 27 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Irion County, TX, Schleicher County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 30 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 3:30 PM CDT | HAIL 2 | 7 Sse Mertzon, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
371
WUUS54 KSJT 202018
SVRSJT
TXC235-413-451-202045-
/O.NEW.KSJT.SV.W.0049.160420T2018Z-160420T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
318 PM CDT WED APR 20 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL SCHLEICHER COUNTY IN WEST CENTRAL TEXAS...
SOUTH CENTRAL TOM GREEN COUNTY IN WEST CENTRAL TEXAS...
SOUTHEASTERN IRION COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 345 PM CDT
* AT 318 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MERTZON...
MOVING SOUTHEAST AT 25 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTH CENTRAL SCHLEICHER...SOUTH CENTRAL TOM GREEN AND SOUTHEASTERN
IRION COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3116 10091 3133 10080 3127 10039 3099 10057
TIME...MOT...LOC 2018Z 301DEG 22KT 3119 10078
HAIL...2.00IN
WIND...60MPH
$$1 follow-up statement
653
WWUS54 KSJT 202031
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
331 PM CDT WED APR 20 2016
TXC235-413-451-202045-
/O.CON.KSJT.SV.W.0049.000000T0000Z-160420T2045Z/
SCHLEICHER TX-TOM GREEN TX-IRION TX-
331 PM CDT WED APR 20 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTH CENTRAL SCHLEICHER...SOUTH CENTRAL TOM GREEN AND
SOUTHEASTERN IRION COUNTIES...
AT 330 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF MERTZON...MOVING SOUTHEAST AT 15 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MERTZON...CHRISTOVAL...KNICKERBOCKER AND SHERWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
THIS IS A POTENTIALLY DEADLY STORM. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3116 10091 3133 10080 3127 10039 3099 10057
TIME...MOT...LOC 2030Z 313DEG 14KT 3116 10075
HAIL...2.50IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 12:59 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 20, 12:59 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 1259 PM CDT WED APR 20 2016 .AVIATION... /18Z TAFS/ IFR stratus still holding on across the KABI terminal early this afternoon north of a stalled frontal boundary. VFR conditions are occurring across the remaining terminals. Should see ceilings lift to MVFR at KABI by mid afternoon and then VFR by 22/00Z. Could see some isolated convection develop across the southern terminals late this afternoon but confidence remains low. Another convective complex is expected to move south across the area late tonight and early Thursday, with SHRA/TS affecting the terminals. MVFR/IFR ceilings will also develop tonight, continuing into Thursday morning. && .PREV DISCUSSION... /issued 652 AM CDT WED APR 20 2016/ AVIATION... /12Z TAFS/ IFR stratus will fill in this morning behind a thunderstorm complex moving southeast of the region. IFR stratus should rise to MVFR by late morning and VFR in the early afternoon. Another storm complex may affect the KABI terminal after 6Z, with strong gusty winds, MVFR stratus and visibilities in heavy rainfall. MVFR stratus will develop across the rest of terminals late tonight. PREV DISCUSSION... /issued 412 AM CDT WED APR 20 2016/ SHORT TERM... (Today and Tonight) The storm complex that went through the Big Country earlier tonight was weakening as it moved into the Concho Valley and Heartland at 330 AM. Southeast portions of West Central Texas...from Junction to Eden eastward to Mason...Brady and San Saba should see measurable rain through mid morning as the storms move southeast and dissipate. This afternoon, redevelopment of a few isolated showers and thunderstorms is possible south of I-20, with surface heating and old thunderstorm boundaries in place. Tonight, another storm complex is expected to develop in the panhandle in the late afternoon and push southeastward into West Central Texas overnight. This complex will be few hours later than last nights with the storms entering Haskell and Throckmorton counties around 10 PM, moving into the Concho Valley and Heartland towards Thursday morning. There is the potential for severe thunderstorms again tonight as the storm complex moves through. Areas in the Big Country, along and north of I-20 are in a slight risk, with areas south along a Sterling City...Ballinger...Brownwood in a marginal risk for severe storms. The main threats will again be large hail and damaging winds. Also as soils are saturated, localized flooding is possible. Average rainfall amounts in the Big Country appear to be around 1/2 inch with a localized amounts between 1 and 2 inches. 04 LONG TERM... (Thursday through next Tuesday) Thursday morning, the remnants of an overnight MCS are expected to be moving through the area as a cold front also moves south through the CWA through the day Thursday. The GFS holds on to lingering rain during the afternoon hours, but will decrease Wx grid wording to Slight Chance for the afternoon hours across the area, as most of the rain should exit by Noon, but with the front still moving south through the area, it's hard to justify removing any mention of weather. Following the potential rain Thursday morning, Friday and Saturday are still expected to be dry overall with temperatures warming into the upper 70s to lower 80s. Both the GFS/ECMWF show a mid/upper level shortwave trough approaching the area by Saturday night, with showers and thunderstorms possible mainly for Crockett County Saturday night, and for much of the rest of the forecast area from Sunday through Monday. Will keep a slight chance to chance of rain in the forecast from Sunday into Monday. On Monday, 850mb temperatures warm into the mid 20s Celsius, and west winds bring drier air into the area, resulting in temperatures that will feel hot. Highs in the 90s in the Concho Valley are expected with upper 80s to near 90 for the rest of the area. The warm weather will linger into Tuesday, with another chance for showers/thunderstorms by Tuesday afternoon. 20 && .PRELIMINARY POINT TEMPS/POPS... Abilene 74 59 75 52 / 10 60 50 5 San Angelo 79 61 77 53 / 30 20 40 10 Junction 80 61 77 56 / 50 20 40 20 && .SJT Watches/Warnings/Advisories... None. && 99/99/24
Hazardous weather outlook, Apr 20, 3:09 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 309 PM CDT WED APR 20 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-212015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 309 PM CDT WED APR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF A SAN ANGELO TO BROWNWOOD LINE THIS AFTERNOON AND EARLY THIS EVENING. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE BIG COUNTRY AND THE NORTHEAST PORTION OF THE HEARTLAND TONIGHT. THE MAIN THREAT WILL BE AFTER MIDNIGHT...AS A THUNDERSTORM COMPLEX MOVES SOUTHEAST FROM THE TEXAS PANHANDLE. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THURSDAY...MAINLY ALONG AND SOUTH OF A SONORA TO MASON LINE. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NECESARY LATE TONIGHT. 24
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:12 PM CDT | Special Weather Statement | SJT | Menard | 48 min |
| Apr 19, 7:26 PM CDT | Special Weather Statement | SJT | Menard | 49 min |
| Apr 19, 8:03 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 42 min |
| Apr 19, 8:10 PM CDT | Special Weather Statement | SJT | Schleicher | 35 min |
| Apr 19, 8:42 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 48 min |
| Apr 19, 8:51 PM CDT | Special Weather Statement | SJT | Schleicher | 39 min |
| Apr 19, 8:57 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 48 min |
| Apr 19, 9:02 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 43 min |
| Apr 19, 9:16 PM CDT | Areal Flood Advisory | SJT | Menard, Schleicher | 3 hr |
| Apr 19, 9:19 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 41 min |
| Apr 19, 9:21 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 39 min |
| Apr 19, 9:29 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 46 min |
| Apr 19, 9:37 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 23 min |
| Apr 19, 9:46 PM CDT | Special Weather Statement | SJT | Menard | 44 min |
| Apr 19, 9:54 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 21 min |
| Apr 19, 9:56 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 49 min |
| Apr 19, 9:57 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 48 min |
| Apr 19, 10:06 PM CDT | Special Weather Statement | SJT | Fisher | 39 min |
| Apr 19, 10:11 PM CDT | Flash Flood Warning | SJT | Menard | 3 hr |
| Apr 19, 10:14 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Menard | 46 min |
| Apr 19, 10:27 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 48 min |
| Apr 19, 10:33 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 42 min |
| Apr 19, 10:35 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 40 min |
| Apr 19, 11:00 PM CDT | Special Weather Statement | SJT | Mason | 45 min |
| Apr 19, 11:05 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 40 min |
| Apr 19, 11:09 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 15 min |
| Apr 19, 11:13 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 47 min |
| Apr 19, 11:24 PM CDT | Areal Flood Advisory | SJT | Fisher, Jones | 2 hr |
| Apr 19, 11:39 PM CDT | Special Weather Statement | SJT | Callahan | 51 min |
| Apr 19, 11:45 PM CDT | Special Weather Statement | SJT | Shackelford | 45 min |
| Apr 19, 11:55 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 35 min |
| Apr 20, 12:12 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 48 min |
| Apr 20, 12:20 AM CDT | Areal Flood Advisory | SJT | Callahan, Taylor | 115 min |
| Apr 20, 12:37 AM CDT | Special Weather Statement | SJT | Nolan | 38 min |
| Apr 20, 1:10 AM CDT | Special Weather Statement | SJT | Coleman | 50 min |
| Apr 20, 1:14 AM CDT | Special Weather Statement | SJT | Sterling | 46 min |
| Apr 20, 1:24 AM CDT | Flash Flood Warning | SJT | Callahan | 3 hr |
| Apr 20, 1:48 AM CDT | Special Weather Statement | SJT | Brown | 42 min |
| Apr 20, 2:08 AM CDT | Areal Flood Advisory | SJT | Brown, Coleman | 112 min |
| Apr 20, 3:44 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Tom Green | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.